Arkansas, 2012

Wildfire in Arkansas, July 29 to 31, 2012

July 29 to 31, 2012 · NWS LZK · 1 event in 1 county or zone

The Mt. Riante Fire began on the 29th southwest of Lake Hamilton in Garland County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Mt. Riante Fire began on the 29th southwest of Lake Hamilton in Garland County. Several fire departments, the Arkansas Forestry Commission, and the U.S. Forest Service fought the fire. In addition, the Arkansas National Guard used Black Hawk helicopters to drop water. Fire engines were stationed at homes in the area. The fire continued into August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 9:35 AM CST, 25 minutes earlier.

Area forecast discussion, Jul 29, 9:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 AM CDT SUN JUL 29 2012

.UPDATE...
WIND HAS AN EASTERLY COMPONENT TODAY...AND THAT WILL TEND TO
HOLD DOWN AFTERNOON TEMPERATURES A BIT. THIS IS EVIDENT LATE THIS
MORNING...WITH READINGS GENERALLY NOT KEEPING UP WITH THE PACE OF
SATURDAY.

EVEN SO...WILL BE VERY HOT THIS AFTERNOON...WITH MOST AREAS TOPPING
100 DEGREES. THE WARMEST READINGS WILL LIKELY BE ALONG THE ARKANSAS
RIVER VALLEY FROM LITTLE ROCK WESTWARD. IN THE NORTHEAST...READINGS
WILL STAY IN THE 90S WITH SOME CLOUDS AND SMALL CHANCES FOR
PRECIPITATION.

HUMIDITY LEVELS WILL DROP BELOW 30 PERCENT THIS AFTERNOON...WHICH
WILL MAKE IT EASIER FOR FIRES TO START. THAT BRINGS US TO
MONDAY...WHICH WILL LIKELY BE WARMER...AND THERE WILL BE A BREEZY
SOUTHWEST WIND. THIS WILL CREATE VERY DANGEROUS FIRE
CONDITIONS...WITH FANNING OF ANY FIRES BY THE WIND.

A FIRE WEATHER WATCH HAS BEEN POSTED ON MONDAY. A HEAT ADVISORY
REMAINS IN EFFECT TODAY/MONDAY. BE CAREFUL OUT THERE.
&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. TAFS OUT
SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 155 AM CDT SUN JUL 29 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY

DANGEROUSLY HOT CONDITIONS EXPECTED TO PERSIST THROUGH AT LEAST MUCH
OF THE SHORT TERM FORECAST PERIOD...

SO FAR EARLY THIS MORNING...FAIR SKIES WERE THE NORM...WITH
TEMPERATURES JUST AFTER MIDNIGHT DROPPING INTO THE MID 70S TO MID
AND UPPER 80S. DRIER AIR REMAINS IN PLACE...WITH LITTLE REBOUNDING
IN MOISTURE OCCURRING SO FAR THIS MORNING. DO EXPECT SOME MOISTURE
REBOUNDING TO OCCUR AS WINDS GO LIGHT ACROSS PORTIONS OF THE
STATE. HOWEVER...WHERE WINDS REMAIN ELEVATED...TEMPS WILL REMAIN
UP AND MOISTURE LEVELS DOWN. A COUPLE ISOLATED SHRA HAVE DEVELOPED
ACROSS FAR NWRN AR AS A BOUNDARY MOVED WEST ACROSS THAT PART OF THE
STATE.

THE MAIN FOCUS THROUGH THE SHORT TERM WILL CONTINUE TO THE
DANGEROUSLY HOT CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. UPPER
LEVEL RIDGE TO THE WEST WILL REMAIN IN PLACE FOR THE NEXT SEVERAL
DAYS. DRIER AIR NEAR THE SFC BEHIND THE WEAK SFC FRONT...COMBINED
WITH AMPLE MIXING OF EVEN DRIER AIR ALOFT DOWN TO THE
SFC...AFTERNOON TEMPS THIS SUN WILL WARM WELL INTO THE 100S ONCE
AGAIN. ONLY THE HIGHER ELEVATIONS WILL SEE TEMPS REMAIN BELOW THE
TRIPLE DIGITS. WILL CONTINUE WITH HEAT ADV FOR CURRENT
COUNTIES...BUT HAVE ALSO ADDED SOME SRN COUNTIES FOR THIS AFTERNOON.

EVEN HOTTER CONDITIONS ARE EXPECTED FOR MON WITH THE UPPER RIDGE
REMAINING TO THE WEST. SFC WINDS WILL TURN TO THE WEST FOR MUCH OF
THE CWA. MORE WIDESPREAD DRY AIR WILL BE SEEN AS A RESULT...WITH
DEWPTS AREAWIDE IN THE 40S AND 50S. ONLY THE FAR ERN AND SERN
COUNTIES COULD SEE DEWPTS IN THE 60S...AND WILL BE THE AREAS THAT
SEE THE COOLER AFTERNOON TEMPS. AS A RESULT...HAVE INCREASED HIGHS
EVEN FURTHER...WITH WIDESPREAD TRIPLE DIGITS EXPECTED. SOME
LOCATIONS ACROSS THE AR RIVER VALLEY AND ACROSS WRN AR COULD SEE
TEMPS OVER 110. WILL POST HEAT ADV FOR ALL COUNTIES ON MON AS A
RESULT.

NOT A WHOLE LOT OF CHANGE EXPECTED FOR TUE AND WED ACROSS THE
CWA...WITH TEMPS REMAINING VERY HOT. THE ONLY POSITIVE THING OR
CHANGE WILL BE THE UPPER LEVEL RIDGE SHIFTING A BIT FURTHER
WEST...AND WITH POSSIBLY SOME WEAK WAVES MOVING SE INTO PARTS OF THE
STATE. EVEN SO...TRIPLE DIGIT TEMPS WILL BE COMMON IN THE AFTERNOON
HRS. ONLY AFTERNOON ISOLATED CONVECTION WILL BRING THOSE LUCKY FEW
SOME RELIEF. HOWEVER...IF CONVECTION DOES FORM...ANY STORM WILL
BECOME STRONG TO SVR QUICKLY WITH SUCH A LARGE DEWPT DEPRESSION IN
THE LOWEST LAYER OF THE ATMOSPHERE. DAMAGING DOWNBURST WINDS WILL BE
THE MAIN THREAT.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY

I HATE TO SOUND LIKE A BROKEN RECORD...BUT THERE/S NOT REALLY ANY
CREATIVE WAY I CAN KEEP SAYING THIS. NONETHELESS...HERE GOES...

UPPER RIDGING WILL CONTRACT A BIT...ALLOWING SEVERAL WEAK IMPULSES
TO MOVE THROUGH IN THE MEAN FLOW. THESE SYSTEMS WILL INTERACT WITH
LOW LEVEL MOISTURE OVER THE REGION...AND WILL ALLOW FOR ISOLATED
DIURNALLY-DRIVEN CONVECTION IN ABOUT THE EASTERN HALF OF THE AREA.
HIGH TEMPERATURES WILL RANGE FROM THE MID 90S TO NEAR THE CENTURY
MARK...WITH LOWS MAINLY IN THE MID 70S. IT APPEARS THAT AFTERNOON
HEAT INDEX VALUES WILL MOSTLY BE BELOW ADVISORY CRITERIA...THOUGH
THEY MAY RUN CLOSE IN THE ARKANSAS RIVER VALLEY AND IN THE
NORTHEAST.

FIRE WEATHER...

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS. THE COMBINATION OF HOT TEMPERATURES...AS WELL AS
EXTREMELY DRY VEGETATION WILL CAUSE ANY FIRES THAT OCCUR TO SPREAD
QUICKLY AND BECOME OUT OF CONTROL.

AS DRY AIR ALOFT MIXES TO THE GROUND...HUMIDITY LEVELS WILL DROP
BELOW 30 PERCENT TODAY...AND BELOW 20 PERCENT ON MONDAY AND TUESDAY.
TODAY...20 FOOT WINDS IN NORTHERN ARKANSAS WILL APPROACH 10
MPH...WITH GUSTS TO 20 MPH. MONDAY...20 FOOT WINDS OF 10 MPH WITH
HIGHER GUSTS ARE EXPECTED IN MUCH OF THE AREA.

EVEN THOUGH 20-FOOT WINDS WILL BE BORDERLINE...WILL GO AHEAD AND
ISSUE A FIRE WEATHER WATCH FOR MONDAY DUE TO THE LOW HUMIDITY AND
EXTREMELY DRY FUELS.

CLIMATE...

HERE ARE SOME RECORD TEMPERATURES THROUGH THE END OF THE MONTH.
IN THE COMING DAYS...SOME OF THESE RECORDS WILL BE CHALLENGED. THE
FIRST NUMBER AFTER THE RECORD IS THE CURRENT NWS FORECAST VALUE.
FOR A POINT OF COMPARISON...THE SECOND NUMBER IS THE FORECAST HIGH
TEMPERATURE FROM THE RAW NAM12 OUTPUT.

THE POINT OF ALL THIS IS THAT WE ARE STILL TRENDING THE FORECAST
UPWARD...AS THE NAM NUMBERS HAVE BEEN THE MOST REALISTIC WITH
RESPECT TO HIGH TEMPERATURES THROUGH THE CURRENT SUMMER SEASON.
TAKING INTO ACCOUNT DRIER AIR ALLOWING VERY EFFICIENT MIXING
DURING THE AFTERNOON HOURS...THESE VALUES MAY BE ON THE
CONSERVATIVE SIDE...AND RECORD-BREAKING HEAT WILL BE A REAL
POSSIBILITY.

ONE FINAL NOTE...BELOW THE DAILY RECORDS ARE LISTED THE ALL-TIME RECORD
HIGHS FOR JULY...AS WELL AS THE ALL-TIME RECORD HIGH TEMPERATURES. THERE
IS A POSSIBILITY IN SEVERAL LOCATIONS THAT READINGS OVER THE NEXT FEW
DAYS COULD COME CLOSE TO OR EVEN EXCEED THESE RECORDS...ESPECIALLY IF THE
NAM12 VALUES COME TO FRUITION.

HARRISON                 MOUNT IDA                ARKADELPHIA
----------------------   ----------------------   ----------------------
29 107(1986)  105  105   29 110(1930)  102  103   29 105(1952)  106  106
30 106(1986)  106  110   30 107(1947)  105  106   30 105(1986)  107  109
31 107(1934)  103  103   31 108(1986)  103  102   31 106(1986)  106  106

ALL-TIME JULY:           ALL-TIME JULY:           ALL-TIME JULY:
112 07/18/1936           110 07/29/1930           112 07/16/1954

ALL-TIME:                ALL-TIME:                ALL-TIME:
112 08/03/2011           116 08/10/1936           113 08/06/2011
    07/18/1936                                        08/05/2011
    08/09/1934

BRINKLEY                 LITTLE ROCK              MONTICELLO
----------------------   ----------------------   ----------------------
29 111(1930)  102  102   29 108(1930)  108  105   29 104(2006)  104  104
30 103(1896)  105  109   30 108(1986)  111  111   30 104(2006)  104  108
31 105(1986)  102  107   31 112(1986)  108  105   31 105(1986)  101  101

ALL-TIME JULY:           ALL-TIME JULY:           ALL-TIME JULY:
111 07/29/1930           112 07/31/1986           109 07/19/2006

ALL-TIME:                ALL-TIME:                ALL-TIME:
111 07/29/1930           114 08/03/2011           109 07/19/2006

CAMDEN                   NEWPORT                  PINE BLUFF
----------------------   ----------------------   ----------------------
29 106(1930)  103  104   29 109(1930)  101  100   29 109(1930)  103  104
30 111(1930)  105  108   30 103(1980)  104  111   30 107(1986)  106  110
31 106(1930)  105  104   31 104(1980)  102  109   31 106(1986)  103  106

ALL-TIME JULY:           ALL-TIME JULY:           ALL-TIME JULY:
111 07/17/1954           112 07/13/1954           110 07/24/1924

ALL-TIME:                ALL-TIME:                ALL-TIME:
115 08/10/1936           114 08/09/1930           112 08/15/1943
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

HEAT ADVISORY FROM 10 AM TO 9 PM CDT MONDAY FOR BAXTER-BOONE-
CLEBURNE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-
SHARP-STONE-VAN BUREN.

HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN-
CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-
MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-WHITE-WOODRUFF-YELL.
&&
Hazardous weather outlook, Jul 29, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUL 29 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL STRENGTHEN OVER THE REGION OVER THE NEXT COUPLE
OF DAYS. UNDER THE HIGH...HEAT WILL BE A SIGNIFICANT CONCERN...
WITH HIGHS TODAY RANGING FROM NEAR 100 DEGREES IN THE NORTHEAST TO
105 TO 110 DEGREES IN THE CENTRAL AND WEST.

THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL ALLOW FOR
AFTERNOON HEAT INDEX VALUES FROM 105 TO NEAR 110 DEGREES IN MUCH OF
CENTRAL AND SOUTHERN ARKANSAS. AS SUCH...A HEAT ADVISORY IS IN
EFFECT.

A HIGH TO EXTREME WILDFIRE DANGER CONTINUES DUE TO OVERALL DROUGHT
CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN
PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT CONCERNS WILL CONTINUE INTO THE WORK WEEK. HIGHS ON MONDAY ARE
EXPECTED TO RANGE FROM 105 TO 110 DEGREES IN A LARGE PART OF THE
STATE. A FEW LOCATIONS MAY EVEN EXCEED 110 DEGREES...ESPECIALLY IN
THE CENTRAL PORTION AND THE ARKANSAS RIVER VALLEY. TUESDAY WILL NOT
FARE MUCH BETTER...WITH AFTERNOON READINGS FROM 100 TO 110 DEGREES
EXPECTED.

A HEAT ADVISORY IS IN EFFECT FOR A LARGE PART OF ARKANSAS ON MONDAY
DUE TO THE HOT TEMPERATURES AND HUMIDITY. AFTERNOON HEAT INDEX VALUES
WILL RANGE FROM 105 TO NEAR 110 DEGREES. IT IS POSSIBLE THE HEAT
ADVISORY WILL BE CONTINUED INTO TUESDAY.

FOR THE REMAINDER OF THE PERIOD...ABOVE NORMAL TEMPERATURES WILL
CONTINUE...WITH ONLY SMALL CHANCES OF SHOWERS AND STORMS.

THE WILDFIRE DANGER IS EXPECTED TO REMAIN HIGH TO EXTREME THROUGH
THE PERIOD WITH HOT AND MOSTLY DRY CONDITIONS. MONDAY WILL BE THE
MOST HAZARDOUS DAY...WITH WINDS OF 10 TO 20 MPH EXPECTED...AND
AFTERNOON HUMIDITY BELOW 20 PERCENT IN MUCH OF THE AREA. FOR THIS
REASON...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

In the hours before

Special weather statement, Jul 29, 9:59 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1059 AM CDT SUN JUL 29 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA...
ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE...
BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK...
BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...
CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE...
CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY...
COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...
DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND...
FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION...
GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY...
GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY...
HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE...
HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON...
HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE...
KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE...
MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO...
MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...
NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA...
OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR...
PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN...
PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD...
RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY...
STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN...
VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES...
WRIGHTSVILLE...Y CITY...YELLVILLE
1059 AM CDT SUN JUL 29 2012

...DANGEROUS WILDFIRE CONDITIONS IN ARKANSAS...

HIGH PRESSURE IN THE PLAINS WILL BUILD OVER ARKANSAS THE NEXT FEW
DAYS. UNDER THE HIGH...AFTERNOON TEMPERATURES ACROSS MUCH OF THE
STATE WILL TOP 100 DEGREES. SOME AREAS WILL APPROACH OR POSSIBLY
EXCEED 110 DEGREES. AS HEATING OCCURS...DRY AIR ALOFT WILL TEND
TO MIX TO THE GROUND...AND AFTERNOON HUMIDITY LEVELS WILL DROP
BELOW 30 PERCENT IN PARTS OF THE REGION. THIS WILL BE ESPECIALLY
TRUE ACROSS THE NORTHWEST HALF OF THE STATE CLOSEST TO THE CENTER
OF THE HIGH.

IN ADDITION TO VERY HOT TEMPERATURES AND LOW HUMIDITIES...
VEGETATION IS BONE DRY IN MOST OF ARKANSAS. NINETY SIX PERCENT OF
THE STATE IS EXPERIENCING AT LEAST SEVERE DROUGHT...WITH EXTREME
TO EXCEPTIONAL DROUGHT IN THREE QUARTERS OF THE STATE. THE REGION
EXPERIENCED THE DRIEST APRIL THROUGH JUNE ON RECORD...AND
BENEFICIAL RAIN HAS BEEN SPOTTY IN JULY.

WITH LITTLE TO NO RAIN IN THE FORECAST...AND DETERIORATING
CONDITIONS EXPECTED...DANGEROUS WILDFIRE CONDITIONS WILL BE NOTED
THROUGH AT LEAST MONDAY. FIRES WILL TEND TO START EASILY GIVEN
LITTLE MOISTURE IN THE GRASS AND TREES. BREEZY WEST TO SOUTHWEST
WINDS AT 10 TO 20 MPH WILL BE POSSIBLE ON MONDAY...WHICH WILL
CAUSE ANY FIRES TO SPREAD QUICKLY.

THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN A HIGH
FIRE DANGER. MOST COUNTIES ARE UNDER BURN BANS...EXCEPT FOR
COUNTIES MAINLY IN THE SOUTH AND EAST.

OUTDOOR BURNING IS STRONGLY DISCOURAGED IN ARKANSAS UNTIL
WIDESPREAD SUBSTANTIAL RAIN FALLS. ANY UNCONTROLLED OR ACCIDENTAL
FIRES COULD QUICKLY GROW OUT OF CONTROL.

46/224/57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Garland

When
July 29, 10:00 AM CST to July 31, 11:59 PM CST
Where
Garland forecast zone
Reported by
Park/Forest Service
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387423.